MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT
Model Number ATELLICA CH REACTION RING SEGMENT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center.Siemens headquarters support center (hsc) reviewed the data provided by the customer.Hsc found that the falsely elevated co2_c results were processed from reaction cuvette segment m.There was no indication of a reagent or calibration issue.The calibration was used to process both normal and falsely elevated results.The quality control (qc) using the calibration level yielded a high result of 38.0 mmol/l (typical recovery ~27 mmol/l).A replicate was processed from the same reagent well as the repeated qc that recovered normally as 25.2 mmol/l -- and both were based on the same calibration.The elevated result; however, was run from an edge cuvette position (220) of segment m.Assessment of other results from slot 12 did not show any subsequent elevated results.There were 27 other samples, including qc, processed from cuvette slot that yielded normal results.Conversely, those co2_c results processed from cuvette segment m continued to exhibit unexpectedly high co2_c (fig.2).The data are not suggestive of a sample specific issue that would have contributed to the atypically elevated absorbance signal produced for tests using this cuvette slot.No patient sample was requested for investigation.The affected reaction cuvette segment was replaced, and no additional issues have been reported by the customer post the troubleshooting.The actions performed resolved the reported issue at the customer site.Siemens is investigating the issue further.Mdr 2432235-2019-00472, mdr 2432235-2019-00474, mdr 2432235-2019-00475 were filed for the same event.
 
Event or Problem Description
Seven discordant, falsely elevated carbon dioxide (co2_c) results were obtained on atellica ch 930 analyzer.The initial results were not reported to the physician(s).The samples were repeated using the another atellica ch 930 analyzer (serial number (b)(4)).The repeat results were considered correct and reported to the physician(s).The customer declined to provide the correct results for assessment.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated co2_c results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2019-00473 on 26-dec-2019.An urgent medical device recall (umdr) achc 20-05.A.Us was sent to us customers and an urgent field safety notice (ufsn) achc 20-05.A.Ous was sent to ous customers in january 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment lots ending in "17" or "18" due to a cuvette defect allowing water bath to contaminate the cuvette.Customers will be instructed to replace all reaction cuvette segments on their atellica ch analyzer with a lot ending in "19" or above.Customers are also advised to review their inventory and discard all impacted cuvette segment lots in their inventory.No further evaluation of the device is required.Mdr 2432235-2019-00472-s1, mdr 2432235-2019-00474-s1, and mdr 2432235-2019-00475-s1 were filed for the same event.Section h6, h7, h9, and h10 were updated to reflect the additional information.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2019-00473 on 26-dec-2019 and mdr 2432235-2019-00473-s1 on 4-feb-2020.Additional information (21-feb-2020): a follow up urgent medical device recall (umdr) achc 20-05.A.Us was sent to us customers and a follow up urgent field safety notice (ufsn) achc 20-05.A.Ous was sent to ous customers in (b)(6) 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment "19" and above, due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were provided instructions to determine if they have impacted cuvette positions within a cuvette segment.If cuvette segments are identified on their analyzer(s) customers will be asked to contact siemens customer care center to determine additional actions to be taken prior to processing patient samples.Mdr 2432235-2019-00472-s2, mdr 2432235-2019-00474-s2, and mdr 2432235-2019-00475-s2 were filed for the same event.Section g7and h10 were updated to reflect the additional information.

Brand Name
ATELLICA CH REACTION RING SEGMENT
Common Device Name
ATELLICA CH REACTION RING SEGMENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key9521643
Report Number2432235-2019-00473
Device Sequence Number458934
Product Code JJE
UDI-Device Identifier00630414596143
UDI-Public00630414596143
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA CH REACTION RING SEGMENT
Device Catalogue Number11099326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/12/2020
02/21/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/04/2020
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/21/2020-002-C
Patient Sequence Number1